Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Can Tegretol Make you Depressed?

Posted by SLS on February 9, 2001, at 9:25:18

In reply to Re: Can Tegretol Make you Depressed? KarenK, posted by Sunnely on February 8, 2001, at 23:41:25

Thanks, Sunnely.

> Lithium or carbamazepine (Tegretol) alone or in combination can cause unmotivation, slowed thinking, cognitive impairment and even serious brain toxicity.

I just want to submit that Depakote (valproate) can make me somewhat more depressed. It does not feel like a simple blunting of affect or a further loss of motivation. These things became more apparent when I discontinued the medication. I guess I can't say for sure if Depakote exacerbated my core depression, or rather produced some additional dysphoria. Either way, I felt better once it was discontinued after a course of six months of treatment.

That being said, I think Depakote is a great drug and usually innocuous regarding cognition. Depakote is tremendously and quickly effective in knocking out my infrequent psychotic manias. One loading dose can make a difference within hours.


- Scott


 

Thread

 

Post a new follow-up

Your message only Include above post


[53589]

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:SLS thread:53463
URL: http://www.dr-bob.org/babble/20010131/msgs/53589.html